Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Bipolar Medicine


 dyrewulf - Mon Feb 27, 2006 10:37 am

My girlfriend is bipolar, and recently just got out of the hospital after a manic episode. The medication that she is on seems to be doing its job, the only problem is that she is afraid of the medications ( side affects and interactions). She is currently on
LITHIUM--HALOPERIDOL--BENZTROPINE
I am doing my best to reassure her that the doctors have diagnosed her and prescribed what she needs, and that she has nothing to worry about. Only problem is that I get a little spooked myself when reading up on the drugs. For example: it says about the HALOPERIDOL-tell your doctor if you have bipolar disorder AND the medicine should not be used if you have Parkinson's disease (she doesn't, but has been prescribed the BENZTROPINE to help with the LITHIUM tremors)
I'm 99% sure that the doctors know all of this and have her on the right combinations of medicines, but a little more reassurance wouldn't hurt. Especially when you have no control over what scares you, like she does right now.
Thank you for your time and concern.
 R. Zein, Pharm D - Thu Mar 02, 2006 1:49 pm

User avatar Dear dyrewulf

I kindly appreciate your support to your girlriend.
What you have described is all correct. Haldol has been prescribed in her case to control some of the agitation symptoms that accompany mania.

Be assured that the combination is very reasonable.

Thank you very much, and best wishes to both of you.
 dyrewulf - Thu Mar 02, 2006 7:08 pm

I'm not sure that once a question is answered if a doctor will go back to a post, but I couldn't find another way to say thanks, so here it is. Thank you for answering my question and thank you for your support. This whole situation is very new to me and I appreciate all the help I can get. If anything else pops up I'll be sure to contact the site again. Once again, thank you very much for answering my question and your help.
 R. Zein, Pharm D - Fri Mar 03, 2006 10:04 am

User avatar you are welcome

in fact we are sorry if sometimes we answer little later than what is expected. Yet we try as much as we can.

Let us know for sure if have any additional questions, and we will try our best to answer them in timely manner.

thank you, all the best

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us